Illinois, 2010

Flooding in Illinois, June 12 to 30, 2010

June 12 to 30, 2010 · NWS LSX · 8 events in 8 counties and zones

Moderate flooding affected areas along the Mississippi River from mid June through the end of the month. There was little damage other than some roads near the river being closed and some low-land farm fields flooded.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Moderate flooding affected areas along the Mississippi River from mid June through the end of the month. There was little damage other than some roads near the river being closed and some low-land farm fields flooded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 12, 5:55 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 12, 5:55 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT SAT JUN 12 2010

.UPDATE...
/655 PM CDT SAT JUN 12 2010/

SVR TSRA WATCH EXPIRING IMMINENTLY...AND THE TSRA SHOULD EXIT THE
FA WITHIN AN HOUR OR SO LATER...AND STRATIFORM RAIN DISSIPATING
OVER STL METRO. ONLY REAL FOCUS FOR THE NEXT FEW HRS AFTER THAT IS
W-E ORIENTED QSTNRY BDRY OVER SRN MO...OTRW SHOULD SEE CLEARING
AND DRY ELSEWHERE. MCS RAMPING UP TO OUR W WILL BECOME MORE OF AN
INFLUENCE LATE TONIGHT.

TES

&&

.DISCUSSION...
/435 PM CDT SAT JUN 12 2010/

AN MCS FROM THIS PAST MORNING MCS HAS KICKED OUT AN OUTFLOW BDRY
THAT IS IN THE PROCESS OF MOVING THRU A VERY MOIST...UNSTABLE...
AND WEAKLY CAPPED ATMOSPHERE. IT IS BEING FURTHER DRIVEN BY A
MODERATELY STRONG VORT MAX RIPPLING THRU SRN MO...AND IS HEADING
E. EXPECT MUCH OF THIS TO BE DIURNALLY DRIVEN WITH A DEFINITIVE
WEAKENING TREND AS WE APPROACH SUNSET...AND MUCH OF THE FOCUS WILL
BE ON THE SERN HALF OF THE FA THRU 01 OR 02Z. BEYOND THAT...IT
APPEARS ANOTHER MCS WILL FORM OVER THE CNTRL PLAINS THIS EVENING
AND THEN HEAD ENEWD TOWARDS NWRN MO LATE TONIGHT. THIS SHOULD
EXCLUDE THE FA FROM THIS BEFORE 12Z AND ONLY WENT WITH MINIMAL
CHCS FOR PCPN OVERNIGHT.

WE EXPECT THE MCS TO THEN CONTINUE TO DRIVE INTO THE NWRN FA ON
SUNDAY MORNING AS IT WEAKENS. HOWEVER...THE NWRN FA IS ALREADY
PRETTY SATURATED FROM PREVIOUS RAINFALL AND SO THIS WILL REPRESENT
A MARGINAL THREAT FOR FLASH FLOODING. HAVE PLACED LOCALLY HEAVY
RAINFALL IN THE FORECAST FOR NOW FOR THIS AREA AND LET THE MID
CREW GET A FINAL LOOK BEFORE PULLING THE TRIGGER ON ANY FFA. AN
OUTFLOW SHOULD GET EJECTED FROM THE WEAKENING MCS ONCE AGAIN AND
PLAY HAVOC WITH THE VERY MOIST...UNSTABLE...AND WEAKLY CAPPED
ATMOSPHERE THAT WILL BE IN PLACE OVER MUCH OF THE FA ONCE AGAIN ON
SUNDAY AFTN. WHILE MOST PLACES IN STL METRO AND SWRN IL ONLY
TOPPED OUT AT 100F HEAT INDICES BRIEFLY EARLY THIS AFTN...A FEW
ISOLD AREAS DID REACH 105F BRIEFLY DUE TO VERY HIGH DEWPOINTS
BEFORE THEY MIXED OUT AS EXPECTED. THIS SHOULD BE VERY SIMILAR TO
WHAT WILL HAPPEN AGAIN ON SUNDAY...AND GIVEN THE OVERALL SITUATION
WITH RAIN...CLOUDS AND BREVITY OF HEAT DANGER...WILL FOREGO ANY
HEAT HEADLINES.

WHAT WE WILL THEN SEE SUNDAY NIGHT THRU EARLY MONDAY EVENING WILL
BE A REPEAT OF MCS FORMATION SUNDAY NIGHT BUT A BIT FURTHER S AND
THUS WILL AFFECT A GREATER PORTION OF THE FA...IF NOT BY 12Z
MONDAY...MORE DEFINITELY BY MONDAY MORNING...ESPECIALLY AS
SYNOPTIC CDFNT BEGINS ITS DRIVE THRU THE REGION. THIS ACTIVITY
SHOULD GRADUALLY FOCUS MORE IN SRN MO/SRN IL AND AREAS FURTHER S
AS PRIMARY BDRY SETTLES THERE HEADING INTO MID WEEK.

FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...HAVE GONE
PRIMARILY DRY...BUT THIS IS NOT LIKELY TO BE ENTIRELY SO. OLD
FRONT TO OUR S AT THE START OF THE PERIOD WILL RIDE BACK N AGAIN
AS A WRMFNT ON WEDNESDAY NIGHT AND PLACE THE FA IN A WARM SECTOR
SETUP THURSDAY AND FRIDAY. PCPN CHCS THRU FRIDAY WILL BE MINIMAL.
MODELS THEN BRING A CDFNT THRU FRIDAY NIGHT OR SATURDAY...AND SOME
HAVE BIGGER TIMING ISSUES THAN THAT. GIVEN THE LARGE TIMING SPREAD
AND HOW FAR OUT THIS IS...WILL ALLOW FOR ANOTHER LOOK AT MODELS
TOMORROW BEFORE PLACING THIS CHC IN THE FORECAST. OTHERWISE...
TEMPS EXPECTED TO BE AOA NORMAL THRU THE PERIOD...ESPECIALLY
THURSDAY AND FRIDAY WHERE HEAT INDEX READINGS WILL ONCE AGAIN BE
HITTING 100F IN AREAS...NAMELY STL CITY.

TES

&&

.AVIATION...
/629 PM CDT SAT JUN 12 2010/

BROKEN LINE OF THUNDERSTORMS CONTINUES MOVING EAST-SOUTHEAST
THROUGH THE AREA. HEAVY RAIN PRODUCING IFR CIGS/VSBYS IS LIKELY
WITH THE STORMS...AS WELL AS WIND GUSTS IN EXCESS OF 35KTS AND
SMALL HAIL. A REGION OF STRATOFORM RAIN IS LINGERING BEHIND THE
STORMS WHICH HAS AREAS OF LOW MVFR CIGS AS EVIDENCED BY RECENT
OBSERVATIONS FROM KJEF. THIS RAIN SHOULD LINGER ACROSS CENTRAL
MISSOURI AND SOUTHWEST ILLINOIS FOR THE FIRST FEW HOURS OF THE
EVENING BEFORE DISSIPATING. REMAINDER OF EVENING INTO EARLY
OVERNIGHT HOURS SHOULD BE VFR...BUT LIGHT FOG WILL LIKELY DEVELOP
LATE TONIGHT...ESPECIALLY IN SHELTERED AREAS.

SPECIFICS FOR KSTL...
OBS IN CENTRAL MO HAD CIGS BELOW 2000FT AT TIMES WITH STRATOFORM
RAIN REGION...SO IT SEEMED PRUDENT TO INCLUDE THIS AT KSTL FOR AN
HOUR. END OF TEMPO IS BASED ON MOVEMENT OF THE BACK EDGE OF THIS
RAIN ON NWS DOPPLER RADAR. THINK MARGINAL FOG IS LIKELY TONIGHT
GIVEN THE WET GROUND...LIGHT WIND AND RELATIVELY CLEAR SKY. MORE
STORMS ARE POSSIBLE SUNDAY AFTERNOON AS REMNANTS OF TONIGHT'S
CONVECTION OVER THE PLAINS MOVES INTO MISSOURI...BUT TIMING AND
COVERAGE IS UNCERTAIN SO DID NOT INCLUDE IN THE FORECAST AT THIS TIME.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 12, 5:55 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT SAT JUN 12 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
655 PM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY OVER PARTS OF THE BI-STATE REGION
THROUGH EARLY THIS EVENING...ESPECIALLY ACROSS PARTS OF SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS. A SLIGHT CHANCE FOR THUNDERSTORMS
WILL THEN REMAIN IN PLACE FOR THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL REMAIN LIKELY THROUGH TUESDAY NIGHT...
ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70 AND FOR THE PERIOD
SUNDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL WILL BE A
POSSIBILITY ON SUNDAY OVER PARTS OF NORTHEAST AND CENTRAL
MISSOURI AND WEST CENTRAL ILLINOIS WHICH COULD LEAD TO MINOR
FLOODING. SEVERE STORMS ARE ALSO POSSIBLE AREAWIDE FOR THE PERIOD
SUNDAY THROUGH MONDAY EVENING...WITH STORMS POTENTIALLY CONTAINING
LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. FOR FURTHER
INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST
STORM PREDICTION CENTER WATCH PRODUCTS.

HIGH TEMPERATURES FROM 90 TO 95 AND HIGH HUMIDITY LEVELS OVER
MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO PRODUCE HEAT
INDEX VALUES AROUND 100 DEGREES SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Special weather statement, Jun 12, 5:28 PM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT SAT JUN 12 2010

ILZ079-101-102-130015-
MONROE IL-RANDOLPH IL-ST. CLAIR IL-
628 PM CDT SAT JUN 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. CLAIR...MONROE AND
NORTHWESTERN RANDOLPH COUNTIES UNTIL 715 PM CDT...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW DESIGN...OR 6 MILES SOUTH OF WATERLOO...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RED BUD...
  FREEBURG...
  MASCOUTAH...
  NEW DESIGN...
  SMITHTON...
  BALDWIN...
  NEW ATHENS...
  MARISSA...
  AMES...
  BARR...
  RUMA...
  FLORAVILLE...
  PADERBORN...
  HECKER...
  PRAIRIE...
  HOUSTON...
  LENZBURG...
  FAYETTEVILLE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

GLASS
Local storm report, Jun 12, 5:41 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST     5 SW RED BUD            38.16N  90.06W
06/12/2010  E45 MPH          MONROE             IL   TRAINED SPOTTER

            STORM SPOTTER 5 WEST SOUTHWEST OF RED BUD REPORTED
            ESTIMATED WIND SPEEDS OF 40 TO 45 MPH. A FEW TWIGS DOWN.

&&

PRZYBYLINSKI
Local storm report, Jun 12, 5:57 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     DOWNBURST        7 SW NEW ATHENS         38.25N  89.97W
06/12/2010  E45 MPH          MONROE             IL   TRAINED SPOTTER

            ESTIMATED WIND GUSTS OF 40 TO 45 MPH BY STORM SPOTTER.

&&

PRZYBYLINSKI
Local storm report, Jun 12, 6:54 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND DMG     GREENVILLE              38.89N  89.40W
06/12/2010                   BOND               IL   TRAINED SPOTTER

            LARGE LIMBS DOWN...TREES DOWN

&&

DYE
Local storm report, Jun 12, 7:02 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
802 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     GREENVILLE              38.89N  89.40W
06/12/2010                   BOND               IL   TRAINED SPOTTER

            LARGE LIMBS DOWN...TREES DOWN

&&

CORRECTED EVENT TIME

DYE
Local storm report, Jun 12, 7:06 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     5 SW VANDALIA           38.93N  89.17W
06/12/2010                   FAYETTE            IL   LAW ENFORCEMENT

            TWO BARNS WERE DAMAGED ALONG WITH POWER LINES.

&&

PRZYBYLINSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 flood. Local standard time, as filed.

Flood, Randolph

When
June 12, 9:00 PM CST to June 30, 11:59 PM CST
Where
Randolph County, 2.36 mi ENE of Rockwood to 1.39 mi W of Rockwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.845, -89.661

Flood, Adams

When
June 14, 9:00 AM CST to June 30, 11:59 PM CST
Where
Adams County, 2.69 mi WSW of Marcelline to 2.45 mi SW of Meyer
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.106, -91.417

Flood, Pike

When
June 14, 12:00 PM CST to June 30, 11:59 PM CST
Where
Pike County, 2.22 mi WSW of East Hannibal to 5.24 mi NNE of Spencer
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.720, -91.390

Flood, Calhoun

When
June 14, 12:00 PM CST to June 30, 11:59 PM CST
Where
Calhoun County, 14.35 mi W of Belleview to 7.15 mi N of Belleview
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.390, -91.044

Flood, Jersey

When
June 14, 12:00 PM CST to June 30, 11:59 PM CST
Where
Jersey County, 1.91 mi S of Grafton to 3.96 mi NNE of Grafton
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.942, -90.452

Flood, Madison

When
June 15, 12:00 AM CST to June 30, 11:59 PM CST
Where
Madison County, 2.35 mi S of Melville to 2.84 mi SW of Forest Homes
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.897, -90.238

Flood, St. Clair

When
June 16, 1:00 PM CST to June 30, 11:59 PM CST
Where
St. Clair County, 2.05 mi NW of Venice to 2.26 mi W of East Carondelet
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.668, -90.200

Flood, Monroe

When
June 16, 1:00 PM CST to June 30, 11:59 PM CST
Where
Monroe County, 3.2 mi NE of Bixby to 0.85 mi NW of Bixby
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.504, -90.210

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247418, 247419, 247412, 247413, 247414, 247415, 247416, 247417.